Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 412, NWS Norman, OK

June 18, 2007Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2007, 5:34 AM CDT for Bryan County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2007, 5:34 AM CDT (10:34 UTC)
Expired
Jun 18, 2007, 6:15 AM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:49 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:21 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 18, 4:21 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON JUN 18 2007

.SHORT TERM...
ONGOING INTENSE CONVECTION NTX AND SE OK PROMPTS A FLASH FLOOD
WATCH UNTIL NOON FOR OUR FAR SE ZONES. ALTHOUGH CORES HAVE TENDED
TO WEAKEN AS THEY NEAR SE OK... STORMS HAVE BEEN VERY EFFECIENT
RAINFALL PRODUCERS LAST SEVERAL DAYS. REPORTS OF MAJOR FLOODING
FROM DENTON TX AREA ARE MORE THAN ENOUGH TO JUSTIFY A WATCH. ZFP
WILL INCLUDE PRE-1ST PERIOD GRIDS TO ACCOUNT FOR CURRENT
WIDESPREAD RAIN/STORMS IN THE SE.

UPPER LOW NOW IN PROCESS OF OPENING UP AND MOVING OUT. DEEP-LAYER
SHEAR WILL INCREASE ACROSS AREA TODAY AS MID-LEVEL WINDS VEER AND
INCREASE AND LOW-LEVEL S WINDS INCREASE. VERY MOIST AIRMASS WILL
STILL BE IN PLACE WITH SBCAPE VALUES INCREASING TO 1500-2500 J/KG
THIS AFTERNOON. GREATER UNCERTAINTY TODAY AS TO WHETHER STORMS CAN
RE-INITIATE THIS AFTERNOON/EVENING... BUT IF THEY DO THERE WILL
BE A GREATER POTENTIAL FOR SEVERE THAN IN RECENT DAYS. COLD FRONT
CURRENTLY PRESSING SE ACROSS N/W KS WITH HELP FROM OUTFLOW. THIS
BOUNDARY MAY BE THE MAIN FOCUS FOR STORM DEVELOPMENT AS IT MOVES
INTO NW OK THIS AFTERNOON. CONTINUING CHANCES OF STORMS INTO TUE
WITH SFC BOUNDARY IN OR NEAR THE AREA... BUT CHANCES WILL DECREASE
WITH TIME AS THE BOUNDARY WEAKENS. MAIN CHANGE TO THE FORECAST
THEREAFTER WILL BE AN INCREASE IN POPS FOR TUE NIGHT AND WED AS
SIGNS ARE POINTING MORE TOWARD AN MCS MOVING SE INTO/ACROSS THE
AREA TUE NIGHT AND WEAKENING OVER THE AREA EARLY WED.

.LONG TERM...
DUE TO ATTENTION ON SHORT-TERM HEAVY RAIN AND SEVERE STORM
POTENTIAL... WE WILL LEAVE THE GOING FORECAST FOR WED NIGHT AND
BEYOND AS IS THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  69  88  70 /  40  30  20  40
HOBART OK         89  69  90  71 /  30  20  20  50
WICHITA FALLS TX  89  70  90  71 /  30  20  20  40
GAGE OK           87  67  88  68 /  30  20  20  50
PONCA CITY OK     83  68  87  70 /  50  30  20  50
DURANT OK         84  70  88  70 /  50  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR OKZ043-047-048-
     050>052.

TX...NONE.
&&

06/24
Hazardous weather outlook, Jun 17, 11:58 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SUN JUN 17 2007

OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
AN UPPER-LEVEL LOW OVER WESTERN NORTH TEXAS WILL LIFT SLOWLY NORTH
AND EAST INTO OKLAHOMA TODAY AND TONIGHT.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE LOW...
ESPECIALLY ACROSS SOUTHERN AND EASTERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS.  LIMITED INSTABILITY AND DEEP LAYER SHEAR WILL KEEP
THUNDERSTORMS BELOW SEVERE LEVELS.  HOWEVER...THE STRONGER
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...  20 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE MONDAY INTO
TUESDAY.  INCREASING INSTABILITY ALONG AND AHEAD OF THE FRONT...
ALONG WITH INCREASING DEEP LAYER SHEAR... MAY RESULT IN A FEW SEVERE
THUNDERSTORMS LATE MONDAY AND MONDAY NIGHT. THUNDERSTORM
CHANCES WILL CONTINUE INTO MIDWEEK AS THE FRONT STALLS AND WEAKENS
OVER THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY JUNE 18.

In the hours before

Special weather statement, Jun 18, 2:03 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT MON JUN 18 2007

OKZ050>052-180730-
LOVE OK-BRYAN OK-MARSHALL OK-
203 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.

AT 2 AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL OVER NORTH CENTRAL TEXAS.  THIS AREA OF RAIN IS MOVING
NORTH AND WILL AFFECT SOUTHERN PARTS OF OKLAHOMA OVER THE NEXT 1 TO
2 HOURS...MAINLY ALONG AND EAST OF INTERSTATE 35.  RAINFALL RATES OF
1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH
MAY RESULT IN MINOR FLOODING.  FLASH FLOODING HAS BEEN REPORTED WITH
THESE STORMS IN THE DALLAS FORT WORTH METRO AREA.

PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Jun 18, 3:35 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CDT MON JUN 18 2007

OKZ050>052-180900-
LOVE OK-BRYAN OK-MARSHALL OK-
335 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR THACKERVILLE
TO 9 MILES SOUTHWEST OF CARTWRIGHT AT 335 AM CDT...MOVING NORTHEAST
AT 15 MPH.  TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.  FLASH
FLOODING HAS OCCURRED WITH THESE STORMS ACROSS NORTH TEXAS THIS
MORNING AND FLOODING MAY DEVELOP ACROSS FAR SOUTHERN OKLAHOMA
IF THUNDERSTORM INTENSITY REMAINS THE SAME.  SOME OF THE STORMS
ACROSS NORTH TEXAS HAVE PRODUCE RAINFALL RATES OVER 3 INCHES
AN HOUR.
Special weather statement, Jun 18, 4:29 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT MON JUN 18 2007

OKZ051-052-181000-
BRYAN OK-MARSHALL OK-
429 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 429 AM
CDT...MOVING NORTHEAST AT 15 MPH.  TORRENTIAL RAINFALL...FREQUENT
LIGHTING AND WINDS TO 50 MPH WILL OCCUR WITH THIS STORM.

RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE BLINDING RAINFALL
AND FLASH FLOODING MAY DEVELOP.  A FLASH FLOOD WARNING MAY BE REQUIRED
IF STORM INTENSITY REMAINS THE SAME.
Special weather statement, Jun 18, 4:38 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CDT MON JUN 18 2007

OKZ048-181000-
ATOKA OK-
438 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 438 AM CDT...MOVING
NORTHEAST AT 15 MPH. VERY HEAVY RAIN HAS FALLEN ACROSS NORTHWEST
PARTS OF ATOKA COUNTY DURING THE LAST HOUR.  THUNDERSTORMS PRODUCING
HEAVY WERE LOCATED OVER BRYAN AND MARSHALL COUNTIES.  THE ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING LATER THIS MORNING.
Special weather statement, Jun 18, 5:22 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 AM CDT MON JUN 18 2007

OKZ048-052-181045-
BRYAN OK-ATOKA OK-
522 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER DURANT AT 522 AM CDT...MOVING
NORTHEAST AT 20 MPH.  TORRENTIAL RAINFALL WITH RAINFALL RATES OF
2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM.

SMALL HAIL AND WINDS AROUND 55 MPH ARE ALSO POSSIBLE WITH THIS
STORM.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:20 AM CDTFlash Flood WatchOUNAtoka, Bryan, Carter, Coal, Garvin, Hughes and 7 more12 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.